Alert archive / Vermont / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Burlington, VT

June 14, 2008Orange County, Washington County, Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 14, 2008, 10:45 PM EDT for Orange County, Washington County, Windsor County, Vermont. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 10:45 PM EDT (02:45 UTC)
Expired
Jun 15, 2008, 3:45 AM EDT
In force
5 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Orange County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
925 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-260 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 150245
FFWBTV
VTC017-023-027-150545-
/O.NEW.KBTV.FF.W.0003.080615T0245Z-080615T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1045 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ORANGE COUNTY IN CENTRAL VERMONT
  WASHINGTON COUNTY IN CENTRAL VERMONT
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 145 AM EDT

* AT 1039 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORMS
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHFIELD
  FALLS...WILLIAMSTOWN...WATERBURY...WASHINGTON...WARREN...
  WAITSFIELD...SOUTH BARRE...ROXBURY...PLAINFIELD...ORANGE...
  NORTHFIELD...MORETOWN...MONTPELIER...MIDDLESEX...BROOKFIELD...
  BARRE...EAST MONTPELIER...WEST BROOKFIELD...FAYSTON...BERLIN AND
  DUXBURY

RAINFALL FROM THUNDERSTORMS EARLIER THIS AFTERNOON HAVE SATURATED 
THE GROUND IN MANY LOCATIONS ACROSS THE AREA...AND ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4351 7254 4376 7271 4376 7280 4380 7278
      4383 7280 4385 7288 4384 7297 4388 7295
      4390 7289 4387 7285 4402 7274 4407 7291
      4417 7295 4436 7286 4436 7257 4430 7231
      4420 7236 4418 7231 4401 7241
TIME...MOT...LOC 0245Z 180DEG 0KT 4399 7264

$$

LAHIFF
4 follow-up statements
000 
WGUS51 KBTV 150247
FFWBTV
VTC017-023-027-150745-
/O.EXT.KBTV.FF.W.0003.000000T0000Z-080615T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1047 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN ORANGE COUNTY IN CENTRAL VERMONT
  WASHINGTON COUNTY IN CENTRAL VERMONT
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 345 AM EDT

* AT 1046 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORMS
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHFIELD
  FALLS...WILLIAMSTOWN...WATERBURY...WASHINGTON...WARREN...
  WAITSFIELD...SOUTH BARRE...ROXBURY...PLAINFIELD...ORANGE...
  NORTHFIELD...MORETOWN...MONTPELIER...MIDDLESEX...BROOKFIELD...
  BARRE...EAST MONTPELIER...WEST BROOKFIELD...FAYSTON...BERLIN AND
  DUXBURY

RAINFALL FROM THUNDERSTORMS EARLIER THIS AFTERNOON HAVE SATURATED 
THE GROUND IN MANY LOCATIONS ACROSS THE AREA...AND ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED HIGHER AMOUNTS ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4351 7254 4376 7271 4376 7280 4380 7278
      4383 7280 4385 7288 4384 7297 4388 7295
      4390 7289 4387 7285 4402 7274 4407 7291
      4417 7295 4436 7286 4436 7257 4430 7231
      4420 7236 4418 7231 4401 7241
TIME...MOT...LOC 0247Z 180DEG 0KT 4399 7264

$$

LAHIFF
000 
WGUS71 KBTV 150414
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1213 AM EDT SUN JUN 15 2008

VTC017-023-027-150745-
/O.CON.KBTV.FF.W.0003.000000T0000Z-080615T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-ORANGE VT-WINDSOR VT-
1213 AM EDT SUN JUN 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
NORTHWESTERN WINDSOR...WESTERN ORANGE AND WASHINGTON COUNTIES...

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHFIELD
FALLS...WILLIAMSTOWN...WATERBURY...WASHINGTON...WARREN...
WAITSFIELD...SOUTH BARRE...ROXBURY...PLAINFIELD...ORANGE...
NORTHFIELD...MORETOWN...MONTPELIER...MIDDLESEX...BROOKFIELD...
BARRE...EAST MONTPELIER...WEST BROOKFIELD...FAYSTON...BERLIN AND
DUXBURY.

THIS IS A DEVELOPING DANGEROUS AND LIFE THREATENING SITUATION. 
IF YOU LIVE OR TRAVEL NEAR STREAMS AND SMALL RIVERS...SEEK HIGHER 
GROUND AT FIRST SIGNS OF RISING WATER. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4351 7254 4376 7271 4376 7280 4380 7278
      4383 7280 4385 7288 4384 7297 4388 7295
      4390 7289 4387 7285 4402 7274 4407 7291
      4417 7295 4436 7286 4436 7257 4430 7231
      4420 7236 4418 7231 4401 7241
TIME...MOT...LOC 0413Z 180DEG 0KT 4399 7264

$$

LAHIFF
000 
WGUS71 KBTV 150512
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
112 AM EDT SUN JUN 15 2008

VTC017-023-027-150745-
/O.CON.KBTV.FF.W.0003.000000T0000Z-080615T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-ORANGE VT-WINDSOR VT-
112 AM EDT SUN JUN 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR
NORTHWESTERN WINDSOR...WESTERN ORANGE AND WASHINGTON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHFIELD
FALLS...WILLIAMSTOWN...WATERBURY...WASHINGTON...WARREN...
WAITSFIELD...SOUTH BARRE...ROXBURY...PLAINFIELD...ORANGE...
NORTHFIELD...MORETOWN...MONTPELIER...MIDDLESEX...BROOKFIELD...
BARRE...EAST MONTPELIER...WEST BROOKFIELD...FAYSTON...BERLIN AND
DUXBURY.

WHILE HEAVY RAINFALL HAS BEGUN TO TAPER OFF ACROSS THE WARNING 
AREA...ADDITIONAL RUNOFF WILL CONTINUE INTO THE EARLY MORNING 
HOURS. THIS ADDITIONAL RUNOFF WILL LIKELY LEAD TO HIGH WATER 
LEVELS ON SMALL STREAMS AND CREEKS...AND POSSIBLE WATER COVERED 
ROADWAYS ACROSS THE WARNING AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4351 7254 4376 7271 4376 7280 4380 7278
      4383 7280 4385 7288 4384 7297 4388 7295
      4390 7289 4387 7285 4402 7274 4407 7291
      4417 7295 4436 7286 4436 7257 4430 7231
      4420 7236 4418 7231 4401 7241
TIME...MOT...LOC 0512Z 180DEG 0KT 4399 7264

$$

LAHIFF
000 
WGUS71 KBTV 150738
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
335 AM EDT SUN JUN 15 2008

VTC017-023-027-150745-
/O.EXP.KBTV.FF.W.0003.000000T0000Z-080615T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-ORANGE VT-WINDSOR VT-
335 AM EDT SUN JUN 15 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM EDT FOR NORTHWESTERN
WINDSOR...WESTERN ORANGE AND WASHINGTON COUNTIES...

HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING HAS ENDED ACROSS 
NORTHWESTERN WINDSOR...WESTERN ORANGE AND WASHINGTON COUNTIES. ONLY 
SCATTERED LIGHT SHOWER ACTIVITY IS EXPECTED THROUGH THE REMAINDER OF 
THE OVERNIGHT HOURS. HOWEVER HEAVY RAINFALL ON THE ORDER OF 1 TO 3 
INCHES AFFECTED MUCH OF THE THREE COUNTY REGION YESTERDAY EVENING. 
AS A RESULT...NUMEROUS SMALL CREEKS AND TRIBUTARIES WILL CONTINUE TO 
RUN HIGH OVERNIGHT AND INTO THE MORNING HOURS ON SUNDAY. THEREFORE 
THE NATIONAL WEATHER SERVICE URGES MOTORISTS TO OBEY ALL ROAD 
CLOSURE SIGNS...AND AVOID ANY REMAINING HIGH WATER AREAS. PLAY IT 
SAFE AND TURN AROUND...DON/T DROWN.


LAT...LON 4351 7254 4376 7271 4376 7280 4380 7278
      4383 7280 4385 7288 4384 7297 4388 7295
      4390 7289 4387 7285 4402 7274 4407 7291
      4417 7295 4436 7286 4436 7257 4430 7231
      4420 7236 4418 7231 4401 7241
TIME...MOT...LOC 0735Z 180DEG 0KT 4399 7264

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:03 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 14, 9:03 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
903 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK SURFACE COLD FRONT WILL INTERACT WITH PLENTY OF MOISTURE IN
THE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME. OTHERWISE...MORE SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY WITH
TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL LEVELS. A COOLER AND
UNSETTLED PATTERN WILL DEVELOP ACROSS THE NORTH COUNTRY BY MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 843 PM EDT SATURDAY...NUMEROUS SHRA/TSRA HAVE AND WL CONT TO
DVLP FM CHMPL VLY E TNGT IN RICH PWAT FIELD. 4KMWRF SHOWED A
FLARE-UP IN SRN CHMPL VLY THAT HAS MATERIALIZED AND EVIDENCE OF
BACKBUILDING AS WELL. THIS ACTVTY WL SLOWLY MV E OVRNGT AND
RUT/WINDSOR CTYS HAVE ALRDY WITNESSED LCLZD 2-3 INCHES AND
EXPANDING INTO ADDISON CTY AS WELL.

IT/S GOING TO BE VERY BUSY THROUGH MIDNGT AND PSBLY BEYOND.

STAY TUNED TO LATER FORECASTS/STATEMENTS/WARNINGS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 245 PM EDT SATURDAY...THE FCST FOCUS FOR SUNDAY AND MONDAY
WL BE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
DEVELOPING MID/UPPER LVL TROF. ON SUNDAY...THE MID/UPPER LVL
DYNAMICS/WIND FIELDS ARE BETTER...BUT LLVL INSTABILITY AND SFC
CONVERGENCE IS LIMITED. SFC BASED CAPE VALUES ARE PROGGED TO BE
500 OR LESS J/KG AND LIS AROUND -1C...WITH 0-3 KM SHEAR OF 15 TO
20 KNOTS AND 0-6KM SHEAR OF 30 TO 35 KNOTS. WL MENTION LOW CHC
POPS ON SUNDAY...WITH BEST POTENTIAL ACRS THE HIGHER TRRN. BASED
ON 85H TEMPS NEAR 12C AND 925MB TEMPS BTWN 18-20C...WL MENTION
HIGHS NEAR 80 CPV/CT RIVER VALLEY TO M/U 70S MTNS.

TUESDAY...MID/UPPER LVL TROF APPROACHES OUR WESTERN CWA...WITH
SEVERAL EMBEDDED VORTS AND SFC COLD FRNT. THE COLD POOL ALOFT
ASSOCIATED WITH ULVL TROF WL HELP TO STEEP LAPSE RATES...BUT SFC
INSTABILITY FOR SVR CONVECTION WL BE MARGINAL. HOWEVER...DEEP
LAYER SHEAR WL INCREASE ASSOCIATED HIGHER WINDS WITH DEVELOPING
TROF. WL CONT TO MENTION HIGH CHC TO LOW LIKELY POPS ATTM...WITH
TEMPS IN THE 70S TO NEAR 80.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 334 PM EDT SATURDAY...PRETTY LOW CONFIDENCE FORECAST WITH
HUGE UPPER LOW THROUGH THE EXTENDED PERIOD OF THE FORECAST.
MODELS DO NOT USUALLY CAPTURE THIS FEATURE ACCURATELY.
ALTHOUGH...THIS IS THE SECOND DAY IN THE ROW THAT THE MODELS HAVE
THE SAME IDEA ABOUT THE UPPER LOW HANGING ON STRONG FOR A GOOD
PORTION OF THE EXTENDED. SURFACE AND UPPER LOW BECOMING
VERTICALLY STACKED OVER THE REGION BY WEDNESDAY WITH COOLER
TEMPERATURES AND DAILY CHANCES OF SHOWERS TUESDAY - FRIDAY. SOME
QUESTIONS ABOUT EXACT PLACEMENT OF UPPER LOW AND SURFACE
CYCLOGENISIS AND WHEN IT WILL LIFT OUT. OVERALL LOOKS LIKE A
CLOUDY AND WET FORECAST FOR THE EXTENDED FORECAST WITH AT LEAST A
CHANCE OF RAIN EVERYDAY. BEST CHANCE FOR RAIN WILL BE TUESDAY AS
FRONT PUSHES THROUGH THE AREA.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...CDFNT/TROF MOVE EAST ACRS FA WITH NUMEROUS
AND CONTD DVLPG SHWRS/TSTRMS...ESP CHMPL VLY E THAT WILL END
SLOWLY FROM WEST TO EAST ACRS VT. ALSO...EXPECT SOME FOG AND LOW
CLOUDS TO FORM LATER TONIGHT WITH MVFR/IFR CONDS. WE WILL HAVE
PATCHY FOG FOR THE EARLY MORNING HOURS BEFORE IT LIFTS OFF.

00Z MONDAY THROUGH WEDNESDAY...VFR CONDITIONS WITH PARTLY CLOUDY
SKIES SUNDAY NIGHT. ANOTHER CDFNT WILL BRING NUMEROUS SHWRS AND
THNDSTRMS WITH MVFR AND PSBL IFR CONDITIONS TO THE AREA MONDAY. AN
UPPER LEVEL TROUGH WILL BRING CLOUDY SKIES AND SHOWERS TO THE
REGION TUESDAY INTO WEDNESDAY WITH OCNL MVFR CONDITIONS.

&&

.HYDROLOGY...
THUNDERSTORMS TONIGHT WL HAVE THE POTENTIAL TO PRODUCE A QUICK 1
TO 2 INCHES OF RAIN WITH ISOLATED 3 INCH AMOUNTS...ESPECIALLY
ACRS CENTRAL/EASTERN VT IN A SHORT PERIOD OF TIME. PWS
APPROACHING 2.00 WHICH IS 200% ABOVE NORMAL AND STORM MOTION IS
EXPECTED TO BE 5 TO 10 KNOTS. SOME QUICK RISES IN SMALLER STREAM
BASINS CAN BE EXPECTED...ALONG WITH THE POTENTIAL FOR MINOR URBAN
AND POOR DRAINAGE FLOODING ASSOCIATED WITH THE HEAVY DOWNPOURS.
NO WIDESPREAD OR LARGE STEM RIVER FLOODING IS ANTICIPATED ATTM.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR VTZ011-012-019.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...SLW/TABER
SHORT TERM...TABER
LONG TERM...JAN/SISSON
AVIATION...SLW/JAN
HYDROLOGY...
Hazardous weather outlook, Jun 14, 8:50 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
850 PM EDT SAT JUN 14 2008

NYZ026>031-034-035-087-VTZ001>010-016>018-160100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-
850 PM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH SOME LOCALLY
HEAVY RAINFALL...RESULTING IN QUICK RISES ON SMALLER STREAMS ALONG
WITH MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS. SOME BRIEFLY
GUSTY WINDS MAY ALSO ACCOMPANY THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY. SOME OF THE STORMS MAY CONTAIN
STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ011-012-019-160100-
WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
850 PM EDT SAT JUN 14 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY. SOME OF THE STORMS MAY CONTAIN
STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 10:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1005 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      RUTLAND                 43.61N 72.98W
06/14/2008                   RUTLAND            VT   EMERGENCY MNGR

            NUMEROUS FLOODED STREETS AND BASEMENTS ACROSS THE CITY
            AND TOWN OF RUTLAND. EMERGENCY RESPONSE TEAMS DISPATCHED
            THROUGHOUT THE AREA.

&&

SCOTTW
Local storm report, Jun 14, 10:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      RUTLAND                 43.61N 72.98W
06/14/2008                   RUTLAND            VT   EMERGENCY MNGR

            NUMEROUS FLOODED STREETS AND BASEMENTS ACROSS THE CITY
            AND TOWN OF RUTLAND. EMERGENCY RESPONSE TEAMS DISPATCHED
            THROUGHOUT THE AREA.

1010 PM     FLASH FLOOD      RIPTON                  43.98N 73.03W
06/14/2008                   ADDISON            VT   TRAINED SPOTTER

            SPOTTER HAS REPORTED 7 INCHES OF RAINFALL ALONG WITH
            ROUTE 125 BETWEEN RIPTON AND EAST MIDDLEBURY FLOODED.

&&

SCOTTW
Local storm report, Jun 14, 10:26 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1026 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      RUTLAND                 43.61N 72.98W
06/14/2008                   RUTLAND            VT   EMERGENCY MNGR

            NUMEROUS FLOODED STREETS AND BASEMENTS ACROSS THE CITY
            AND TOWN OF RUTLAND. EMERGENCY RESPONSE TEAMS DISPATCHED
            THROUGHOUT THE AREA.

1008 PM     FLASH FLOOD      RUTLAND                 43.61N 72.98W
06/14/2008                   RUTLAND            VT   EMERGENCY MNGR

            RUTLAND CITY FD CHIEF REPORTS NUMEROUS FLOODED URBAN AND
            COMMERICAL BUILDINGS.

1010 PM     FLASH FLOOD      RIPTON                  43.98N 73.03W
06/14/2008                   ADDISON            VT   TRAINED SPOTTER

            SPOTTER HAS REPORTED 7 INCHES OF RAINFALL ALONG WITH
            ROUTE 125 BETWEEN RIPTON AND EAST MIDDLEBURY FLOODED.

&&

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:11 PM EDTFlash Flood WatchBTVRutland4 hr
Jun 14, 8:29 PM EDTFlash Flood WarningBTVRutland, Windsor6 hr
Jun 14, 9:03 PM EDTFlash Flood WarningBTVAddison6 hr

Nearby

Flash Flood Warnings in Vermont, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.